Alert archive / California / Wind Advisories in 2013
Wind Advisory 66, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Oct 15, 2013, 1:55 PM PDT for 4 counties in California. It took effect at Oct 15, 2013, 8:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2013, 1:55 PM PDT (20:55 UTC)
- In effect from
- Oct 15, 2013, 8:00 PM PDT
- Expired
- Oct 16, 2013, 12:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3249 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS76 KSGX 152055 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PDT TUE OCT 15 2013 ...GUSTY OFFSHORE WINDS THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON... .AN UPPER-LEVEL DISTURBANCE MOVING ACROSS THE FOUR CORNERS WILL CREATE GUSTY E-NE WINDS OVER PASSES AND CANYONS LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED. ISOLATED GUSTS TO 45 MPH WILL BE POSSIBLE IN FAVORED WINDY LOCATIONS. GUSTY WINDS WILL DIMINISH WEDNESDAY AFTERNOON AS THE SHORTWAVE TRAVERSES EAST. CAZ042-048-057-061-160500- /O.NEW.KSGX.WI.Y.0066.131016T0300Z-131016T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 155 PM PDT TUE OCT 15 2013 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM PDT WEDNESDAY. * WINDS...E TO NE 15 TO 25 MPH...WITH GUSTS TO 35 MPH. ISOLATED GUSTS TO 45 MPH IN FAVORED LOCATIONS. * TIMING...8 PM THIS EVENING TO 2 PM PDT WEDNESDAY. * LOCATION...ORANGE COUNTY COASTAL SLOPES...THROUGH AND BELOW THE CAJON AND BANNING PASSES...PORTIONS OF THE INLAND EMPIRE....AND THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...GUSTY WINDS WILL DIMINISH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
3 follow-up statements
644 WWUS76 KSGX 160409 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 909 PM PDT TUE OCT 15 2013 ...GUSTY OFFSHORE WINDS TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... .AN UPPER-LEVEL TROUGH MOVING ACROSS NV/UT AND SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL CREATE GUSTY E-NE WINDS THROUGH THE PASSES AND CANYONS TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH ARE EXPECTED. ISOLATED GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN FAVORED LOCATIONS. WINDS WILL DIMINISH WEDNESDAY AFTERNOON AS THE SHORTWAVE MOVES EAST AND SURFACE GRADIENTS WEAKEN. CAZ042-048-057-061-161300- /O.CON.KSGX.WI.Y.0066.000000T0000Z-131016T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 909 PM PDT TUE OCT 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT WEDNESDAY... * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 30 TO 40 MPH. ISOLATED GUSTS TO 50 MPH IN FAVORED LOCATIONS. * TIMING...THROUGH 2 PM PDT WEDNESDAY. * LOCATION...NORTHERN SANTA ANA MOUNTAINS AND FOOTHILLS...THROUGH AND BELOW THE CAJON AND BANNING PASSES...AND FAR NORTHERN PORTIONS OF THE COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL DIMINISH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
544 WWUS76 KSGX 161030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT WED OCT 16 2013 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE SOUTHERN ROCKIES AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY NORTHEAST TO EAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH THIS MORNING...DECREASING EARLY THIS AFTERNOON. CAZ061-161130- /O.CAN.KSGX.WI.Y.0066.000000T0000Z-131016T2100Z/ COACHELLA VALLEY- 330 AM PDT WED OCT 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHEAST WINDS WITH GUSTS TO 35 MPH THIS MORNING...MAINLY NORTH AND EAST OF INTERSTATE 10. $$ CAZ050-058-161900- /O.EXB.KSGX.WI.Y.0066.000000T0000Z-131016T1900Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 330 AM PDT WED OCT 16 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. * WINDS...AREAS OF EAST TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-057-161900- /O.EXT.KSGX.WI.Y.0066.000000T0000Z-131016T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 330 AM PDT WED OCT 16 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TODAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * LOCATION...NEAR THE COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
802 WWUS76 KSGX 161845 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1145 AM PDT WED OCT 16 2013 CAZ042-048-057-161945- /O.EXP.KSGX.WI.Y.0066.000000T0000Z-131016T1900Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1145 AM PDT WED OCT 16 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... GUSTY NE WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER MOST OF THE AREA...AND WILL CONTINUE TO DIMINISH THROUGH THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON PDT TODAY. $$ CAZ050-058-161945- /O.EXP.KSGX.WI.Y.0066.000000T0000Z-131016T1900Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 1145 AM PDT WED OCT 16 2013 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... GUSTY NE WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER MOST OF THE AREA...AND WILL CONTINUE TO DIMINISH THROUGH THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON PDT TODAY. $$ JJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 15, 9:25 AM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 15, 9:25 AM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 925 AM PDT TUE OCT 15 2013 .UPDATE... AT 9 AM PDT...VISIBLE SATELLITE IMAGERY DISPLAYED CLEAR SKIES OVER LAND...WITH PATCHY STRATUS OVER PORTIONS OF THE COASTAL WATERS. THE 15/1200 UTC KNKX SOUNDING SHOWED A VERY DRY PROFILE. WINDS WERE MAINLY FROM THE WEST IN THE MID AND UPPER LEVELS...AND OFFSHORE IN THE LOWER LEVELS. ISOLATED AREAS OF OFFSHORE WINDS WERE GUSTING TO AROUND 35 MPH ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. TEMPERATURES WERE 5 TO 10 DEGREES F HIGHER THAN THIS TIME YESTERDAY ALONG THE COAST AND VALLEYS...WITH AN OFFSHORE PRESSURE GRADIENT FROM SAN DIEGO TO SALT LAKE CITY RISING TO 10 MB. ONLY MODIFICATIONS TO THE FORECAST THIS MORNING WAS TO REMOVE FOG AND CLOUDS AROUND THE COAST. REMAINDER OF PREVIOUS FORECAST REMAINS VALID. && .SYNOPSIS... HIGH PRESSURE ALOFT OFF THE WEST COAST WILL MAINTAIN A NORTH TO NORTHWEST FLOW PATTERN ALOFT OVER SOUTHERN CALIFORNIA FOR THE NEXT WEEK. PERIODS OF WEAK OFFSHORE FLOW WITH GUSTY NORTHEAST WINDS ARE FORECAST NEAR THE COASTAL FOOTHILLS WEDNESDAY MORNING AND AGAIN FRIDAY AND SATURDAY MORNINGS. HIGH TEMPERATURES WILL MAINLY BE NEAR TO SLIGHTLY ABOVE NORMAL. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... PREVIOUS DISCUSSION... HIGH AMPLITUDE HIGH PRESSURE OFF THE WEST COAST WILL MAINTAIN A NORTH TO NORTHWEST FLOW PATTERN ALOFT OVER THE SOUTHERN CALIFORNIA THROUGH NEXT WEEKEND WITH PERIODS OF WEAK OFFSHORE LOWER LEVEL FLOW. WEAK OFFSHORE FLOW IS CREATING LOCALLY GUSTY WINDS NEAR THE COASTAL FOOTHILLS THIS MORNING WITH STRONGEST GUSTS TO AROUND 35 MPH IN THE FOOTHILLS OF THE SANTA ANA MOUNTAINS. THE SLIGHTLY GREATER MARINE INFLUENCE MAY BRING SOME MINOR COOLING NEAR THE COAST TODAY. SUPPORT FOR OFFSHORE WINDS WEDNESDAY MORNING REMAINS SLIGHTLY GREATER COMPARED TO THIS MORNING. THEREFORE...A WIND ADVISORY MAY BE NEEDED. FOR THURSDAY...LOWER LEVEL FLOW TRENDS WEAKLY ONSHORE IN ADVANCE OF A SHORTWAVE MOVING SOUTHWARD THROUGH THE GREAT BASIN. THE WORKSTATION WRF SHOWS A GREATER STRATUS RETURN OVER THE COASTAL WATERS THURSDAY NIGHT INTO EARLY FRIDAY MORNING WITH STRATUS EXTENDING INTO THE FAR WESTERN VALLEYS. BEHIND THIS SHORTWAVE...WEAK OFFSHORE FLOW WILL FOLLOW FOR FRIDAY AND SATURDAY MORNINGS WITH LESS STRATUS COVERAGE FOR SATURDAY AND SUNDAY MORNINGS. HIGH TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY ABOVE AVERAGE FOR THE NEXT WEEK. && .AVIATION... 151610Z...MOST OF THE FOG/STRATUS HAS RETREATED OFF THE COAST. THERE IS A SMALL CHANCE OF FOG/STRATUS TONIGHT ALONG THE IMMEDIATE COAST...BUT IT IS UNLIKELY TO AFFECT COASTAL AIRPORTS. OTHERWISE...UNRESTRICTED VIS AND CLEAR SKIES WILL PREVAIL. THROUGH/BELOW PASSES/CANYONS...INCLUDING SANTA ANA MOUNTAINS AND BELOW THE CAJON PASS...THERE WILL BE LOCAL SFC GUSTS OVER 30 KT FROM THE NE...PRIMARILY WED 10Z-19Z. LLWS WILL BE MORE WIDESPREAD...WITH WINDS 1000-2000 FT AGL IN THE 20-35 KT RANGE OVER SOME AREAS THAT HAVE LIGHT SFC WINDS. THIS WILL IMPACT KONT AND KSNA AT TIMES...WITH STRONGEST WIND SHEAR WED 07Z-17Z...BUT MODERATE WIND SHEAR WILL ALSO OCCUR TODAY. && .FIRE WEATHER... PREVIOUS DISCUSSION...LOCAL GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH THIS MORNING NEAR THE COASTAL FOOTHILLS. PEAK GUSTS WILL GENERALLY BE AROUND 20 TO 30 MPH WITH ISOLATED GUSTS 35 TO 40 MPH AROUND SUNRISE. STRONGER NORTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO WEDNESDAY MORNING. WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH ARE POSSIBLE WEDNESDAY MORNING...MAINLY BELOW THE CAJON PASS AND THE NORTHERN CANYONS AND FOOTHILLS OF THE SANTA ANA MOUNTAINS. ISOLATED GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE FAVORED LOCATIONS. WINDS WILL WEAKEN THROUGH THE AFTERNOON. HUMIDITY WED MORNING WILL BE AROUND 20-30 PERCENT...FALLING TO 8 TO 15 PERCENT BY THE EARLY AFTERNOON. WIND GUSTS IN EXCESS OF 35 MPH WILL BE LOCALIZED AND THE COMBINATION OF STRONGEST WINDS AND VERY LOW HUMIDITY WILL BE SHORT IN DURATION...NO FIRE WEATHER WATCH IS ANTICIPATED AT THIS TIME. WEAK ONSHORE FLOW WILL BRIEFLY RETURN FOR THURSDAY...FOLLOWED BY ANOTHER ROUND OF OFFSHORE WINDS FRIDAY AND THROUGH MONDAY. STRONGEST WINDS ARE EXPECTED TO BE FRIDAY AND SATURDAY MORNING WITH GUSTS AROUND 35 TO 45 MPH. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...17/JJT AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Oct 14, 4:00 PM PDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON OCT 14 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-151300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT MON OCT 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCAL NORTHEAST TO EAST WINDS GUSTING TO 35 MPH THROUGH AND BELOW THE FAVORED PASSES AND CANYONS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEAK TO LOCALLY MODERATE NORTHEAST TO EAST WINDS AND DRY CONDITIONS INLAND WILL CONTINUE THROUGH WEDNESDAY. SLIGHTLY STRONGER OFFSHORE WINDS ARE POSSIBLE THROUGH AND BELOW THE FAVORED CANYONS AND PASSES ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SS
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.